MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 7 FR 110CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 7 FR 110CM; CATHETER, FLOW DIRECTED
Catalog Number AI-07137
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use on a patient, the device "while injecting (700psi) the clean portion end of the tubing on the proximal end ruptured".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f23b0021.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 7fr.110cm berman catheter without the original packaging.The sample was returned in the supplied return kit and was in a sealed bio-hazard bag.Upon return, the injection lumen extension line was immediately noted damaged/ruptured; the injection lumen extension line was noted ruptured from approximately 6.1cm to 9.2cm from the luer end of the extension line.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 1.25cc.A 3-way valve along with 3ml syringe was noted connected to the inflation lumen stopcock.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the balloon appeared typical; no damage or abnormalities were noted to the balloon.No condensation was noted within the inflation lumen extension line.Some dried contrast media was noted within the injection lumen extension line.Dried blood/contrast media was noted within the berman holes.Dried blood/contrast media was also noted on the exterior surfaces of the returned sample.No damage or abnormalities were noted to the catheter body/extrusion.Additionally, it was stated in the event details that "while injecting (700psi) the clean portion end of the tubing on the proximal end ruptured", which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.The instructions for use (ifu) states in the "warning and precautions" section: "5.Warning: when injecting radiopaque media, do not exceed the maximum flow rate and pressure as indicated on the separate instruction insert." the product specification sheet states: the "maximum safe pressure" for the contrast media injection is "600 psig".The inflation lumen was injected with 1.25cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 6mm.The other side measured approximately 6mm.The balloon met specifications of radius ratio less than or equal to 1.5.The inflation lumen was injected with 1.25cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The aspiration/flush test for the injection lumen could not be performed due to the previously noted damaged/ruptured injection lumen extension line.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "while injecting (700psi) the clean portion end of the tubing on the proximal end ruptured" is confirmed.The injection lumen extension line was found ruptured during visual inspection of the returned sample.Additionally, according to the event details, the injection pressure used for the contrast media injection was 700 psi, which indicates that the user did not follow the instructions for use (ifu)/product specification sheet for the contrast media injection.As a result, an in-service has been requested to review the instructions for use (ifu)/product specification sheet with the customer.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/ruptured injection lumen extension line.The root cause of the complaint is undermined.The complaint finding is considered isolated.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 7 FR 110CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17769467
Report Number3010532612-2023-00545
Device Sequence Number12412253
Product Code DYG
UDI-Device Identifier00801902002297
UDI-Public00801902002297
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberAI-07137
Device Lot Number16F23B0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown